- Breaking News Related to Macular Degeneration, Cataract, Glaucoma, Corneal Disease and Other Eye Conditions - http://eyedocnews.com -

Does Oral Medication (Gilenya) for Multiple Sclerorsis Cause Macular Edema?

Posted By Dr. Ari Weitzner On October 13, 2011 @ 5:37 am In Retina | 1 Comment

Patients taking a new medication for multiple sclerosis, Gilenya (Fingolimod, Novartis) were found, in a 2 year trial, to have a 0.4% rate of macular edema compared to 0.1% in the control group. Those with a history of uveitis had a 20% rate; those without had a 0.5% rate. Researchers warn that uveitis patients especially need to watched carefully for this complication. Whether to discontinue this life-saving medication has to decided on a case-by-case basis.


Article printed from Breaking News Related to Macular Degeneration, Cataract, Glaucoma, Corneal Disease and Other Eye Conditions: http://eyedocnews.com

URL to article: http://eyedocnews.com/006157-oral-ms-medication-may-cause-macular-edema/

Copyright © 2008 Eye Doc Talk. All rights reserved.